Gauge finite element method for incompressible flows

Weinan E a Courant Institute of Mathematical Sciences Jian-Guo Liu University of Maryland

Numerical Analysis and Scientific Computing mathscidoc:1702.25058

INTERNATIONAL JOURNAL FOR NUMERICAL METHODS IN FLUIDS, 34, (8), 701-710, 2000.4
A finite element method for computing viscous incompressible flows based on the gauge formulation introduced in [Weinan E, Liu J-G. Gauge method for viscous incompressible flows. Journal of Computational Physics (submitted)] is presented. This formulation replaces the pressure by a gauge variable. This new gauge variable is a numerical tool and differs from the standard gauge variable that arises from decomposing a compressible velocity field. It has the advantage that an additional boundary condition can be assigned to the gauge variable, thus eliminating the issue of a pressure boundary condition associated with the original primitive variable formulation. The computational task is then reduced to solving standard heat and Poisson equations, which are approximated by straightforward, piecewise linear (or higher-order) finite elements. This method can achieve high-order accuracy at a cost comparable with that of solving standard heat and Poisson equations. It is naturally adapted to complex geometry and it is much simpler than traditional finite element methods for incompressible flows. Several numerical examples on both structured and unstructured grids are presented. Copyright
gauge method; finite element method; incompressible flow
[ Download ] [ 2017-02-09 11:37:20 uploaded by jianguo ] [ 633 downloads ] [ 0 comments ]
@inproceedings{weinan2000gauge,
  title={Gauge finite element method for incompressible flows},
  author={Weinan E, and Jian-Guo Liu},
  url={http://archive.ymsc.tsinghua.edu.cn/pacm_paperurl/20170209113720993876389},
  booktitle={INTERNATIONAL JOURNAL FOR NUMERICAL METHODS IN FLUIDS},
  volume={34},
  number={8},
  pages={701-710},
  year={2000},
}
Weinan E, and Jian-Guo Liu. Gauge finite element method for incompressible flows. 2000. Vol. 34. In INTERNATIONAL JOURNAL FOR NUMERICAL METHODS IN FLUIDS. pp.701-710. http://archive.ymsc.tsinghua.edu.cn/pacm_paperurl/20170209113720993876389.
Please log in for comment!
 
 
Contact us: office-iccm@tsinghua.edu.cn | Copyright Reserved